MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a stent graft case, it was reported that the power flex pro was delivered to the lesion and inflated, however, it ruptured.It was unknown how the procedure completed but the procedure was completed successfully.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received and an update was provided as there was difficulty tracking the balloon towards the lesion.During a stent graft case, it was reported that the 8x40mm 80cm powerflex pro percutaneous transluminal angioplasty (pta) catheter was delivered to the lesion and inflated, however, it ruptured.Additional information was received and there was difficulty advancing the balloon catheter through the vessel and crossing the lesion.It was unknown how the procedure completed but the procedure was completed successfully.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device was inflated normally but there was difficulty inflating the device during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter.The product was removed intact (in one piece) from the patient.The device did not kinked anytime during the procedure.The device was prepped according to the instruction for use (ifu).No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17175210 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system tracking difficulty in patient¿ and ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the tracking difficulty and burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcified/resistant lesions may cause damage to a balloon and difficulty tracking through the lesion.Difficulty tracking a product through an anatomical structure is a known procedural occurrence.This type of difficulty occurring during the clinical use of the device is usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient¿s anatomy, vessel characteristics, operator¿s technique and appropriate device selection.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7161108
Report Number9616099-2018-01750
Device Sequence Number13468768
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number17175210
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/06/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1